Hello everyone! Well I guess ill start by saying I have been swallowing mucus for awhile, so long I can't remember. Anyways this Thanksgiving I came down with a cold I had it for 8 days on the 7th day I went to the store asking the pharmacist for anything to relieve the pain from my ears she suggested claritin for post nasal drip. I took it for a day and felt better so I stopped taking it. Then December 8th I became very nauseous and could not eat for two days without wanting to throw it up but never actually threw up. I can remember having mucus in my throat while all of this was happening. I went to the emergency room and the dr there prescribed medication for nausea, it hekped. Two days later I notice I have a stuffy nose which I didn't have before. I figured it was because I sleep with the fan on. I am nauseous in the mornings still and have a somewhat decrease in appetite and am constantly swallowing mucus. So my question is can the swallowing mucus cause me to have nausea and or decreased appetite? Thanks!
Try over the counter, MUCINEX DM...EV. 12HRS. It should thin out the mucus. However, it sounds like you have more than "one" problem going on.
I would suggest seeing an ENT DOCTOR to rule out more than mucus.
Infections of the stomach can occur on swallowing sputum. This depends on the type of the infecting organism and the ability of the acid secretions in the stomach to destroy this. Like for e.g. Abdominal Tuberculosis results from swallowing infected sputum. The best option would be to avoid swallowing sputum.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.